How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28666
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

This morning i woke up with intense lower stomach cramping

Customer Question

This morning i woke up with intense lower stomach cramping and also sharp pains in my lower left side of my back. I have been constipated for a few days. Can the constipation cause this? And if not what is it?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Yes constipation can cause this.

Another possibility can be acute diverticulitis.

Acute diverticulitis is caused by the bacterial infection of the colon pouches.
Sometimes, there can be perforation of the pouch causing peritonitis from spread of infection.
The root cause is bacterial infection.
This can come through food or water.
Sometimes, the bacteria in the colon may become aggressive as well.

You should see your doctor for antibiotic course after confirmation today.
Constipation, improper diet are common causes of diverticular disease.
These factors can be addressed by high fiber diet.
Stool softeners like metamucil, methyl cellulose can be used to ensure regular bowel movement.
Probiotics also help to promote good colon health.
Probiotic substitute the bad bacteria in the colon with friendly bacteria.

Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Customer: replied 1 year ago.
Could it be a kidney stone?
Expert:  Dr Basu replied 1 year ago.

Kidney stone should not cause constipation --but possible still.

Best wishes

Customer: replied 1 year ago.
Well ive been taking zofran and that makes me constipated. But ive never felt this kind of pain before.
Expert:  Dr Basu replied 1 year ago.

Ok --you can try a laxative like miralax and bisacodyl to help with constipation.

If still no help, then you will need a CT scan --can be diverticulitis or kidney stone.

Best wishes